Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 1, 2015, 5:24 PM MST for Mohave County, Arizona. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 5:24 PM MST (00:24 UTC)
- Expired
- Jul 1, 2015, 6:00 PM MST
- In force
- 36 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 79 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:45 PM MST | TSTM WND DMG | 4 Se Colorado City, AZ | REPORTED LARGE TREE TOPPLED BY WINDS ONTO PART OF A RESIDENCE. MINIMAL DAMAGE TO HOUSE. CREWS HAD TO BE DISPATCHED TO SA AND REMOVE THE TREE. |
| Jul 1, 5:45 PM MST | HAIL 0.75 | 6 Ese Colorado City, AZ | PENNY SIZE HAIL FELL IN CANE BEDS AND CAUSED DAMAGE TO SEVERAL VEGETABLE GARDENS...FLATTENING SOME CROPS AND PUNCHING HOLES IN OTHERS. WIND GUSTS WERE ESTIMATED AROUND 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
554
WUUS55 KVEF 020024
SVRVEF
AZC015-020100-
/O.NEW.KVEF.SV.W.0012.150702T0024Z-150702T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
524 PM MST WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 600 PM MST
* AT 524 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLORADO CITY...AND
MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLORADO CITY...PIPE SPRING AND KAIBAB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3686 11266 3678 11281 3680 11310 3700 11315
3700 11272
TIME...MOT...LOC 0024Z 203DEG 40KT 3701 11295
$$
OUTLER1 follow-up statement
149
WWUS55 KVEF 020039
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 PM MST WED JUL 1 2015
AZC015-020100-
/O.CON.KVEF.SV.W.0012.000000T0000Z-150702T0100Z/
MOHAVE AZ-
539 PM MST WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST
FOR NORTHEASTERN MOHAVE COUNTY...
AT 537 PM MST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLORADO
CITY...MOVING SOUTHWEST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
COLORADO CITY
CANE BEDS
COLORADO CITY AIRPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3686 11266 3678 11281 3680 11310 3700 11315
3700 11272
TIME...MOT...LOC 0037Z 050DEG 20KT 3695 11295
$$
OUTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:15 PM MST, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM MST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT WED JUL 1 2015 .SYNOPSIS...HIGH PRESSURE OVER UTAH AND NEVADA THROUGH THE WEEK INTO THE WEEKEND WILL KEEP TEMPERATURES ACROSS THE REGION SEVERAL DEGREES ABOVE NORMAL. A MOIST SOUTHEAST FLOW WILL COMBINE WITH WEAK INSTABILITY LEADING TO CHANCES FOR THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. DRIER AIR MAY MOVE INTO THE AREA BY EARLY NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. HIGH PRESSURE WILL REMAIN CENTERED ROUGHLY OVER UTAH AND NORTHERN NEVADA THROUGH THE PERIOD LEADING TO CONTINUED HOT TEMPERATURES. A FAIRLY MOIST SOUTHEAST FLOW WILL PERSIST OVER MUCH OF THE FORECAST AREA WITH PRECIPITABLE WATER VALUES RANGING FROM NEAR AN INCH ACROSS THE FAR NORTH TO ABOUT AN INCH AND A HALF ACROSS THE FAR SOUTH. THE AIR MASS REMAINS GENERALLY UNSTABLE TODAY AND CONVECTION WAS BEGINNING ACROSS MAINLY THE NORTH AS OF THIS WRITING. MEANWHILE THE NEXT WAVE TO IMPACT THE AREA WAS MOVING NORTHWEST OUT OF NORTHWEST MEXICO. THIS FEATURE WILL HELP GET CONVECTION GOING ACROSS THE SOUTH THIS EVENING AND WILL KEEP A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH THE OVERNIGHT HOURS. THIS WAVE WILL CONTINUE TO MOVE UP THROUGH SOUTHEAST CALIFORNIA THURSDAY LEADING TO CONTINUED THUNDERSTORM CHANCES THROUGHOUT THE DAY IN MOST AREAS. THE MODELS DO AGREE THAT SOMEWHAT STABLE AIR MAY BE MOVING IN BEHIND THE WAVE INTO THE EXTREME SOUTHERN PART OF THE FORECAST AREA. I DO NOT SEE ANY SIGNIFICANT WAVES APPROACHING FRIDAY BUT THE MODELS KEEP MOIST AND UNSTABLE AIR OVER MUCH OF THE AREA EXCEPT BASICALLY SAN BERNARDINO COUNTY. SO I WENT WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FOR THE REST OF THE AREA WITH THE HIGHEST POPS IN THE NORTHWEST PART OF THE CWA WHERE THE MODELS SHOW THE BETTER MOISTURE AND INSTABILITY. .LONG TERM...THURSDAY THROUGH WEDNESDAY. SATURDAY AND SUNDAY WILL BRING A SOUTHERLY FLOW OVER THE FORECAST AREA AS THE HIGH BECOMES CENTERED NEAR THE FOUR CORNERS. THERE IS NO INDICATION OF ADDITIONAL MOISTURE BEING ADVECTED IN THE SOUTHERLY FLOW. THE MOST FAVORABLE AREA FOR THUNDERSTORMS WILL BE OVER THE SOUTHERN SIERRA AND ESMERALDA COUNTY WITH AN ENHANCED JET STREAK AND PW VALUES AROUND 1 INCH OVER THOSE ZONES. AN INCREASINGLY DRY SOUTHWEST FLOW IS FORECAST TO PUSH INLAND FROM THE TROUGH OFF THE WEST COAST MONDAY THROUGH WEDNESDAY WHICH WILL LEAD TO DIMINISHING CHANCES FOR THUNDERSTORMS FROM WEST TO EAST. TEMPERATURES WILL LOWER SLIGHTLY WITH HIGHS WITHIN A FEW DEGREES OF NORMAL. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS SHOULD HOLD THROUGH THE REST OF THE AFTERNOON AND TONIGHT WITH SPEEDS MAINLY 10-12 KNOTS. GUSTS 15-20 KNOTS ARE POSSIBLE...MAINLY THROUGH EARLY EVENING. WINDS WILL LIKELY GO LIGHT AND VARIABLE AGAIN FOR MUCH OF THURSDAY...FAVORING AN EASTERLY DIRECTION BEFORE SOUTHWEST WINDS DEVELOP LATE IN THE DAY. CLOUDS SHOULD INCREASE THIS EVENING AND SHOWERS OR THUNDERSTORMS MAY DEVELOP BY LATE EVENING LEADING TO THE POSSIBILITY OF GUSTY AND ERRATIC WINDS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE DAY THURSDAY. CIGS WITH ANY THUNDERSTORMS WILL RANGE FROM 8 TO 10 KFT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE AREA AND THUNDERSTORM CHANCES WILL CONTINUE THURSDAY. MAINLY SCT-BKN CLOUDS AOA 15K FEET WITH BASES AS LOW AS 6K-10K FEET IN AND NEAR ANY SHRA/TSRA. OUTSIDE OF THUNDERSTORM ACTIVITY...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...HARRISON LONG TERM.............ADAIR
In the hours before
Local storm report, Jul 1, 11:34 AM MST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1134 AM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM NON-TSTM WND DMG 5 SSW BULLHEAD CITY 35.09N 114.61W
07/01/2015 MOHAVE AZ NEWSPAPER
60 FEET OF CARPORT ROOF BLOWN AWAY AS WELL
AS ONE THIRD OF A MOBILE HOME ROOF. TIME IS
APPROXIMATE BASED ON EYEWITNESS REPORT.
0100 AM NON-TSTM WND DMG 6 SSW BULLHEAD CITY 35.07N 114.59W
07/01/2015 MOHAVE AZ NEWSPAPER
PARKING LOT CARPORT BENT OVER FROM WIND.
TIME IS APPROXIMATE.
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 1, 12:47 PM MST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1247 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG 1 NNW MOHAVE VALLEY 34.95N 114.60W
07/01/2015 MOHAVE AZ PUBLIC
TWO TREES DOWN ABOUT 1/4 MILE APART NEAR
MOUNTAIN VIEW RD AND PAUL RD.
&&
JSLocal storm report, Jul 1, 12:55 PM MST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 2 W LAKE HAVASU CITY 34.45N 114.37W
07/01/2015 MOHAVE AZ PUBLIC
AWNING RIPPED OF MOBILE HOME AT SAMS
BEACHCOMER RV PARK. TIME IS APPROXIMATE.
&&
JSLocal storm report, Jul 1, 1:49 PM MST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
149 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG 2 ENE HENDERSON 36.04N 114.98W
07/01/2015 CLARK NV PUBLIC
TREE SPLIT IN HALF NEAR BURKHOLDER BLVD AND
LAKE MEAD PKWY. TIME APPROXIMATED.
&&
JSLocal storm report, Jul 1, 4:16 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
416 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 5 N TOPOCK 34.79N 114.47W
07/01/2015 MOHAVE AZ PUBLIC
SEVERAL REPORTS OF DOWNED TREES, MOBILE HOME
AWNINGS DAMAGED AND POWER OUTAGES. AT LEAST
ONE PALM TREE FIRE REPORTED. TIME
APPROXIMATE BASED ON POWER OUTAGE BEGIN
TIME.
&&
JSLocal storm report, Jul 1, 4:28 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
428 PM PDT WED JUL 1 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 5 SSW BULLHEAD CITY 35.08N 114.59W
07/01/2015 MOHAVE AZ PUBLIC
METAL SHADE AWNING BLOWN OVER. TIME IS
APPROXIMATE BASED ON ASOS WIND REPORT.
&&
JSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:59 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
| Jul 2, 4:25 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.